Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 29, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 6, 2020, 6:53 PM EST for Lafayette County, Madison County, Taylor County, Florida. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2020, 6:53 PM EST (23:53 UTC)
- Expired
- Feb 6, 2020, 8:00 PM EST
- In force
- 67 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 95 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 8:00 PM EST | TSTM WND DMG | Salem, FL | SEVERAL TREES DOWN IN TAYLOR COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 12:17 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
551
WUUS52 KTAE 062353
SVRTAE
FLC067-079-123-070100-
/O.NEW.KTAE.SV.W.0029.200206T2353Z-200207T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
653 PM EST Thu Feb 6 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Western Lafayette County in Big Bend of Florida...
Taylor County in Big Bend of Florida...
Madison County in Big Bend of Florida...
* Until 800 PM EST.
* At 653 PM EST, severe thunderstorms were located along a line
extending from near Madison to 14 miles southwest of Perry to 26
miles west of Steinhatchee to 66 miles south of St George Island,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mayo, Madison, Perry, Lee, Pinland, Jug Island, Ebb, Clara,
Buckville, Pinetta, Dekle Beach, Jack Lee Island, Foley, Salem,
Hanson, Perry-Foley Airport, San Pedro Junction, Hampton Springs,
Sirmans and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM EST for Big Bend of
Florida...and south central Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2982 8329 2982 8332 2979 8332 2954 8348
2960 8349 2969 8363 2986 8373 2999 8397
3004 8398 3064 8340 3064 8331 3060 8326
3047 8324 3042 8322 3039 8317 3025 8325
3011 8323 3009 8311
TIME...MOT...LOC 2353Z 230DEG 52KT 3040 8338 3000 8380 2974 8382 2876
8450
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGAN1 follow-up statement
904
WWUS52 KTAE 070015
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
715 PM EST Thu Feb 6 2020
FLC067-079-123-070100-
/O.CON.KTAE.SV.W.0029.000000T0000Z-200207T0100Z/
Lafayette FL-Taylor FL-Madison FL-
715 PM EST Thu Feb 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR WESTERN LAFAYETTE...TAYLOR AND EASTERN MADISON COUNTIES...
At 715 PM EST, severe thunderstorms were located along a line
extending from Jennings to 7 miles northeast of Perry to 20 miles
northwest of Steinhatchee to 61 miles southeast of St George Island,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mayo, Madison, Perry, Lee, Pinland, Jug Island, Clara, Buckville,
Pinetta, Dekle Beach, Jack Lee Island, Foley, Salem, Hanson,
Perry-Foley Airport, San Pedro Junction, Hampton Springs, Cedar
Island, Fish Creek and Cooks Hammock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM EST for Big Bend of
Florida...and south central Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2982 8329 2982 8332 2979 8332 2954 8348
2960 8349 2969 8363 2996 8377 3064 8336
3064 8331 3060 8326 3055 8326 3042 8322
3039 8317 3035 8319 3035 8321 3032 8321
3025 8325 3011 8323 3009 8311
TIME...MOT...LOC 0015Z 230DEG 52KT 3060 8310 3020 8352 2994 8354 2896
8423
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 6:48 PM EST, 5 minutes earlier.
Area forecast discussion, Feb 6, 6:48 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
648 PM EST Thu Feb 6 2020
.AVIATION...
[Through 00Z Saturday]
A line of +TSRA persists across the eastern portion of the
forecast area, with a mix of SHRA/-TSRA spreading back to the
west. Conditions have generally been IFR/LIFR, though are now
gradually improving from west to east. This trend will continue
as conditions become MVFR tonight, then VFR by early to mid
morning. Winds will stay elevated overnight, with gusty
conditions persisting through tomorrow afternoon.
&&
.PREV DISCUSSION [319 PM EST]...
.NEAR TERM [Through Tonight]...
Unidirectional flow has allowed for morning convection to become
more linear this afternoon. A lull in deep level forcing and poor
lapse rates are believed to be responsible for the temporary downward
trend in convective intensity. However, a shortwave pivoting through
the northwest Gulf, and a nose of more favorable lapse rates in the
northeast Gulf favor intensification of the line as it continues
east through the Big Bend and south Georgia. The main threat
continues to be damaging straight line winds, with a few tornadoes
being a lesser threat. Non-convective wind gusts over 40 mph should
continue ahead of the line through the remainder of the day. Under
the influence of strong CAA, temperatures will be driven down into
the upper 30s to low 40s for much of the region overnight.
.SHORT TERM [Friday through Saturday night]...
High pressure will build over the area on Friday and move east of
the area this weekend. The upper level long-wave trough will
deamplify on Friday with zonal flow in place across the Gulf Coast
states by Saturday night. Friday will be a chilly day with highs in
the 50s. Friday night could be cold enough for patchy frost in the
normally coldest rural locations. Saturday will see temperatures
rebound to seasonal levels with highs in the 60s.
.LONG TERM [Sunday Through Thursday]...
High pressure to our east will keep things dry on Sunday. A front
will approach on Monday and then stall north of the region for much
of the week. The proximity of this front and a warm humid air mass
will keep rain chances in the forecast from Monday through Thursday.
A few thunderstorms will be possible on Monday and Tuesday.
Temperatures will be above normal through the period with daytime
highs in the 70s each day.
.MARINE...
Occasional gale-force gusts will continue as winds shift to the west
behind a cold front this evening. Winds will decrease on Friday,
dropping below headline criteria by late afternoon as high pressure
moves into the area. Winds and seas will then remain low until
easterly winds increase to cautionary levels on Sunday. Winds will
decrease once again as they become onshore for Monday and Tuesday.
.FIRE WEATHER...
Aside from possible high dispersions the next few afternoons, there
are no fire weather concerns.
.HYDROLOGY...
An additional 1 to 3 inches of rain is expected across the area
today. This results in storm totals of 4 to 6 inches in the western
half of the region and 2 to 4 inches of rain elsewhere. These
rainfall amounts will result in the potential for flash flooding
during the time of heaviest rainfall, particularly across
Southeastern Alabama, Southwestern Georgia, and the Florida
Panhandle. A flash flood watch remains in effect for these areas.
Additionally, river flooding is expected to follow, with at least
minor flooding in the Choctawhatchee, Chipola, Apalachicola basins
as well as the Kinchafoonee Creek expected by the end of the
weekend. Some of these basins may also approach moderate flood
levels, depending on the placement of the heaviest rain. Elsewhere,
rivers should rise into action stage, outside of the Suwannee Basin.
For coastal flood interests, high tide today in Apalachee Bay is
around 130 pm ET, with an additional high tide late tonight. Should
the system be a little slower than predicted, the period of highest
surge could overlay this last high tide and result in moderate
coastal flooding. This is possible, mainly from the Steinhatchee
River southward. That being said, the latest guidance, both PETSS
and deterministic ESTOFS/ETSS data suggest that the maximum water
levels in Apalachee Bay will be between 2 and 3 feet MHHW, which is
on the higher side of our coastal flood advisory criteria, and a
coastal flood advisory is in effect.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 43 57 36 65 41 / 90 0 0 10 0
Panama City 43 56 45 65 48 / 50 0 10 0 0
Dothan 38 53 38 64 42 / 50 0 0 10 0
Albany 42 52 36 62 41 / 90 0 0 10 0
Valdosta 44 55 36 64 41 / 100 0 0 0 0
Cross City 51 59 37 66 42 / 100 0 0 0 0
Apalachicola 47 55 44 63 48 / 90 0 0 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 PM EST this evening for Gadsden-Inland
Franklin-Inland Jefferson-Inland Wakulla-Leon-Liberty-
Madison.
Wind Advisory until 7 AM EST /6 AM CST/ Friday for Coastal Bay-
Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-South Walton.
Coastal Flood Advisory until 3 AM EST Friday for Coastal Dixie-
Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla.
High Rip Current Risk through Friday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 3 PM EST /2 PM CST/ Friday for Coastal
Bay-Coastal Gulf-South Walton.
Wind Advisory until 9 PM EST this evening for Inland Dixie-
Inland Taylor-Lafayette.
GA...Wind Advisory until 7 PM EST this evening for Baker-Ben Hill-
Berrien-Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-Irwin-
Lanier-Lee-Lowndes-Mitchell-Terrell-Thomas-Tift-Turner-
Worth.
AL...None.
GM...Gale Warning until 10 AM EST /9 AM CST/ Friday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Humphreys
MARINE...Wool
FIRE WEATHER...Barry
HYDROLOGY...GodseyIn the hours before
Local storm report, Feb 6, 3:19 PM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG MALONE 30.96N 85.16W
02/06/2020 JACKSON FL BROADCAST MEDIA
MULTIPLE TREES DOWN IN MALONE, FL. REPORT
CAME FROM MEDIA. TIME ESTIMATED BY RADAR.
&&
WDLocal storm report, Feb 6, 3:26 PM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 1 SE BLUE SPRING 30.78N 85.13W
02/06/2020 JACKSON FL PUBLIC
1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
OFF.
0235 PM NON-TSTM WND DMG TIFT COUNTY 31.46N 83.54W
02/06/2020 TIFT GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE TREES
DOWN AHEAD OF THE SQUALL LINE IN TIFT COUNTY
WITH STRONG PRE-THUNDERSTORM WINDS. WINDS
ESTIMATED AROUND 40 MPH AT TIME OF REPORT.
0230 PM NON-TSTM WND DMG 2 S SYLVESTER 31.50N 83.84W
02/06/2020 WORTH GA AMATEUR RADIO
HWY 33 SOUTH OF SYLVESTER, NUMEROUS TREES
DOWN, MINOR ROAD BLOCKAGE, AND POSSIBLE TREE
ON HOUSE.
&&Local storm report, Feb 6, 3:55 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND DMG 6 S MOODY AFB 30.90N 83.20W
02/06/2020 LOWNDES GA EMERGENCY MNGR
TREE TOPS ON VALDOSTA HWY ARE BEING BLOWN
OUT IN THE ROAD ALONG HIGHWAY 221 BETWEEN
VALDOSTA/LAKELAND.
0315 PM NON-TSTM WND DMG 2 SSW LAKE JACKSON 30.51N 84.34W
02/06/2020 LEON FL EMERGENCY MNGR
TREE DOWN BLOCKING NORTHBOUND MONROE (US-27)
AROUND PERKINS RD.
0300 PM NON-TSTM WND DMG 1 ENE ALBANY 31.58N 84.16W
02/06/2020 DOUGHERTY GA EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN ACROSS
DOUGHERTY COUNTY.
&&Local storm report, Feb 6, 4:45 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MICCOSUKEE 30.59N 84.05W
02/06/2020 LEON FL PUBLIC
TREE ACROSS ROADWAY IN THE AREA OF
MICCOSUKEE RD/MOCCASIN GAP, 1/4 MILE NORTH
OF WASTE COLLECTION.
0350 PM TSTM WND DMG 1 NNE BAUM 30.50N 84.09W
02/06/2020 LEON FL EMERGENCY MNGR
TREE DOWN ON BAUM RD.
&&Local storm report, Feb 6, 6:00 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 SW FOREST MEADOWS PAR 30.52N 84.29W
02/06/2020 LEON FL EMERGENCY MNGR
TREE DOWN ON TRANSFORMER.
0540 PM TSTM WND DMG 3 E ORCHARD POND 30.59N 84.28W
02/06/2020 LEON FL EMERGENCY MNGR
TREE DOWN ORCHARD POINT PWKY AND N MERIDAN
ROAD.
0535 PM TSTM WND DMG 1 SSW MISSION SAN LUIS 30.44N 84.33W
02/06/2020 LEON FL EMERGENCY MNGR
TREE DOWN, POSSIBLY OVER PENSACOLA ST AND
WHITE DR.
0530 PM TSTM WND DMG CRAWFORDVILLE 30.18N 84.38W
02/06/2020 WAKULLA FL AMATEUR RADIO
TREE DAMAGE TO A HOME, CAUSED SOME ROOF
DAMAGE.
0530 PM TSTM WND DMG 1 SW CRAWFORDVILLE 30.17N 84.39W
02/06/2020 WAKULLA FL AMATEUR RADIO
TREE DOWN ON HARVEY MILL RD AND CAR STRUCK
TREE.
0415 PM TSTM WND DMG 1 N VADA 31.10N 84.42W
02/06/2020 MITCHELL GA FIRE DEPT/RESCUE
TREE DOWN OVER A COUNTY ROAD. MULTIPLE POWER
OUTAGES ACROSS THE COUNTY.
&&Local storm report, Feb 6, 6:27 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 SSE INDIAN HEAD ACRES 30.41N 84.25W
02/06/2020 LEON FL EMERGENCY MNGR
TREES DOWN ON ROAD.
0610 PM TSTM WND DMG 1 WSW SOUTHWOOD 30.38N 84.24W
02/06/2020 LEON FL EMERGENCY MNGR
TREES DOWN ON CAPITAL CIRCLE.
0545 PM TSTM WND DMG 2 SSW CRAWFORDVILLE 30.15N 84.38W
02/06/2020 WAKULLA FL AMATEUR RADIO
TREE DOWN CRAWFORDVILLE HIGHWAY NEAR TRUMPET
LANE.
0435 PM NON-TSTM WND DMG 1 SSE MASSEE 31.18N 83.35W
02/06/2020 COOK GA EMERGENCY MNGR
*** 1 INJ ***
TREE FEEL THROUGH A HOUSE AND REPORTEDLY
INJURED THE PERSON INSIDE.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 9:23 PM EST | Coastal Flood Advisory | TAE | Dixie, Franklin, Jefferson, Taylor, Wakulla | 30 hr |
| Feb 6, 1:29 AM EST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 20 hr |
| Feb 6, 3:38 AM EST | River Flood Warning | TAE | Walton | 15 hr |
| Feb 6, 7:58 AM EST | River Flood Warning | TAE | Holmes, Washington | 21 days |
| Feb 6, 7:58 AM EST | River Flood Warning | TAE | Walton, Washington | 8 days |
| Feb 6, 7:58 AM EST | River Flood Warning | TAE | Jackson | 32 hr |
| Feb 6, 10:07 AM EST | Special Marine Warning | TAE | 113 min | |
| Feb 6, 11:03 AM EST | Special Weather Statement | TAE | Holmes, Walton | 57 min |
| Feb 6, 11:36 AM EST | Severe Thunderstorm Warning | TAE | Walton, Washington | 39 min |
| Feb 6, 11:39 AM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 51 min |
| Feb 6, 12:22 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 38 min |
| Feb 6, 12:30 PM EST | Severe Thunderstorm Warning | TAE | Walton | 30 min |
| Feb 6, 12:33 PM EST | Special Marine Warning | TAE | 3 hr | |
| Feb 6, 1:22 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 53 min |
| Feb 6, 2:58 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 62 min |
| Feb 6, 3:43 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 47 min |
| Feb 6, 4:02 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Jackson, Leon and 2 more | 58 min |
| Feb 6, 4:22 PM EST | Special Marine Warning | TAE | 113 min | |
| Feb 6, 4:47 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Wakulla | 73 min |
| Feb 6, 5:52 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 68 min |
| Feb 6, 6:07 PM EST | Special Marine Warning | TAE | 113 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.